MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #3 LM/RL -8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #3 LM/RL -8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5630-G-308
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 01/10/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: unknown_joint replacement_product; cat# unk_jr; lot# unknown triathlon pkr femur #3 lm/rl; cat# 5610-f-301; lot# fkji triathlon pkr baseplate #3 lm/rl; cat# 5620-b-301; lot# fnnva it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
This pi is for left knee.It was reported through the communication of an attorney that allegedly the patient was revised due to a failed left unicompartmental arthroplasty.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding patient factors involving a triathlon insert was reported.The event was confirmed by a medical review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: clinician review: clinician review: a review of the provided medical records by a clinical consultant indicated: left knee complaints developed soon after left pkr, mostly located on the antero-medial joint side within a year as reported already in nov 2012.Because pain symptoms did not improve, an indication for arthroscopy of the left knee was made and as such performed on (b)(6) 2012.A generalised grade-3 oa was observed in the pf joint and trochlea (femoral side of the pf-joint) with the pkr devices well fixed to the bone.The acl (anterior cruciate ligament) and lateral compartment were evaluated as ¿intact.¿ complaints were concluded to be caused by the pf joint problem.Conservative treatment for the left knee was initiated for a while but because of lack of clinical progress, a decision for a left knee revision was made indicated by disease progress in the pf-joint with a planned conversion of the pkr to total knee.Disease progress did thus represent the principal failure mode of the left knee and this is primarily a patient-related failure mode although the aspect of indication for partial knee resurfacing in a knee with more than one compartment affected by oa relates to surgical decision making.A somewhat questionable indication for partial knee replacement in a joint with more than one compartment affected by oa thus still has procedure-related aspects with regard to suboptimal surgical decision making.Conclusion of assessment degenerative disease progress in the patellofemoral joint with only the medial compartment replaced by a triathlon pkr device has contributed to rapid development of new pain symptoms requiring conversion surgery to total knee replacement.The patient's obesity (bmi = 31) represents only a marginal secondary factor although surgical decision making for a partial knee replacement in a knee with already more than one compartment affected by osteoarthritis at time of primary arthroplasty represents an additional procedure related failure contributing factor to indicate revision surgery.Does the review identify any procedural related factors that contributed to the event? surgical decision making for a partial knee replacement in a knee with already more than one compartment affected by osteoarthritis at time of primary arthroplasty component malposition or issues with cementation cannot be excluded until proof of contrary by x-ray information.Does the review identify any patient related factors that contributed to the event? degenerative disease progress in the patellofemoral joint with only the medial compartment replaced by a triathlon pkr device.Patient obesity (bmi = 31) represents a marginal secondary factor.Does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been one other similar event for the lot referenced.Medical review performed as part of pi where it was identified an "arthroscopy of the left knee" had taken place on (b)(6) 2012.Conclusions: degenerative disease progress in the patellofemoral joint with only the medial compartment replaced by a triathlon pkr device has contributed to rapid development of new pain symptoms requiring conversion surgery to total knee replacement.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PKR INSERT X3 #3 LM/RL -8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8964918
Report Number0002249697-2019-03109
Device Sequence Number19357666
Product Code HRY
UDI-Device Identifier07613327015928
UDI-Public07613327015928
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Catalogue Number5630-G-308
Device Lot NumberMKLVWX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR